3 ms·
The real reason that all these drugs are mixed together seemingly willy-nilly is actually to prevent people from overdosing and going wild with a singular drug,
by ButlerianJihad 4mo ago
The real reason that all these drugs are mixed together seemingly willy-nilly is actually to prevent people from overdosing and going wild with a singular drug, or cooking up more potent mixtures from it. Guaifenesin in particular has been mixed with decongestants, for the primary purpose of preventing use as a precursor.
If they sold these chemicals as singular treatments then the abuse would go through the roof. The "accidental OD" scenario where an innocent patient quadruple-doses is realistic, and anticipated, and the shrewd consumer will avoid this.
I injured my legs, then on top of it, had a minor cold recently, and finally grabbed a bottle of Coricidin HBP out of desperation. I have also been stocking up on 0.0% beers. Between doses of the former and bottles of the latter, I managed to get some great-quality sleep and rest.
The other thing to notice about the Cold and Flu section of your pharmacy is that most all the treatments are supposed to relieve congestion, clear phlegm, and serve as an expectorant, such as all the cough drops with lemon, or menthol. If you are a lifelong smoker with a productive cough, this is great. That includes habitual pharmacy patrons who've always purchased their cigarettes and cigarilloes right there at CVS, next to the candy aisle and the booze aisle.
If you live in a desert and/or suffer from chronic E-N-T dryness and dry coughs, then these treatments will make your life a living hell and must be avoided at all costs. Think about it.
- kelnos 4mo ago> The "accidental OD" scenario where an innocent patient quadruple-doses is realistic, and anticipated, and the shrewd consumer will avoid this. I think we need to do more around accidental overdoses than suggest that everyone should be a "shrewd consumer".
- ButlerianJihad 4mo agoAll you need to do is read the warnings and follow the instructions. It is not difficult. It does require literacy and intelligence, but a caregiver or the patient themselves should not have difficulty with the terminating the drug type and the dosage limits. If they do have difficulty, just see a nurse or a PCP. It's not rocket science! All these overdoses are happening because people do not read the warnings and they do not follow the instructions; and if they cannot understand the warnings and if they cannot follow the instructions, nor even consult a professional, then perhaps they deserve an overdose?